[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1967

Purpuric Eruptions Associated With Use of Carbromal and Meprobamate

Author Affiliations

MINNEAPOLIS

From the Division of Dermatology, University of Minnesota Medical School, Minneapolis.

Arch Dermatol. 1967;95(1):40-42. doi:10.1001/archderm.1967.01600310046008
Abstract

Purpuric eruptions are reported in four patients, all of whom were taking a carbromal-containing drug. The eruption began on the ankles in each patient and then progressed to the upper legs, thighs, buttocks, and lower abdomen. In addition to the purpura, erythema, papules, and hemosiderosis were present. The eruption tended to be pruritic in each case. One of the patients presented showed a cross-sensitivity with meprobamate, which caused a recrudescence of the eruption. Patients with carbromal sensitivity characteristically have a nonthrombocytopenic purpura with a positive cuff test. Treatment is symptomatic, and the eruption tends to clear in two to four weeks after cessation of the drug.

×